Alert archive / New Hampshire / Flash Flood Warnings in 2017
Flash Flood Warning 19, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 2, 2017, 5:42 PM EDT for Merrimack County, New Hampshire. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 2, 2017, 9:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Merrimack County, NH
The radar
The Portland,ME radar (KGYX), 128 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WGUS51 KGYX 022142
FFWGYX
NHC013-030145-
/O.NEW.KGYX.FF.W.0019.170802T2142Z-170803T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
542 PM EDT WED AUG 2 2017
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Central Merrimack County in central New Hampshire...
* Until 945 PM EDT
* At 541 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Concord, Franklin, Henniker, Hopkinton, Loudon, Barnstead,
Gilmanton, Canterbury, Warner, Boscawen, Tilton, Webster,
Salisbury, Northfield, Pittsfield and Sulton.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways...
Interstate 89 between mile markers 6 and 22.
Interstate 93 between mile markers 41 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4330 7188 4344 7161 4344 7160 4346 7156
4345 7155 4334 7132 4314 7172 4314 7175
$$
Legro1 follow-up statement
355
WGUS71 KGYX 030004
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
804 PM EDT WED AUG 2 2017
NHC013-030014-
/O.CAN.KGYX.FF.W.0019.000000T0000Z-170803T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Merrimack NH-
804 PM EDT WED AUG 2 2017
...THE FLASH FLOOD WARNING FOR CENTRAL MERRIMACK COUNTY IS
CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 4330 7188 4344 7161 4344 7160 4346 7156
4345 7155 4334 7132 4314 7172 4314 7175
$$
LegroWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 5:08 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 2, 5:08 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Gray ME 508 PM EDT Wed Aug 2 2017 .SYNOPSIS... A cold front will approach from the northwest and stall over southern Quebec tonight through Thursday. The front will shift north on Friday as low pressure lifts northeast out of the Great Lakes. A cold front will approach from the west on Saturday and will cross the region Saturday night. High pressure will gradually build in from the southwest on Sunday and will hold over the area on Monday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 5 pm Update: Visible Satellite imagery shows widespread fog and stratus along and off the coast Portland on east. Have updated grids to input this fog and to move it into Maine coastal zones from Portland east this evening. Previous Discussion: Scattered showers and thunderstorms will continue through this evening. A very moist airmass is in place with PWATs up to 1.5 inches across southern New Hampshire. This high moisture in combination with the slow moving storms will mean very heavy rainfall may result in localized flooding. With most of the forcing for storms still south of the area do not expect any flooding to be widespread so have not issued any flash flood watch. In addition to the heavy rain threat, soundings show very steep low level lapse rates which combined with a dry air layer aloft may also allow for a few severe wind gusts during the collapse phase of any stronger storms. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Thursday will be a repeat of today with increasing southerly moist flow. Once again expect scattered showers and thunderstorms with a risk for some localized heavy rainfall and a few stronger wind gusts. Flow aloft will remain fairly weak as the stalled frontal boundary slowly slowly pushes towards the region from Quebec. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Fri through Sat, a very moist south to southwest flow will continue ahead of an approaching long wave upper trof over the Great Lakes. General low clouds and scattered showers can be expected in this unstable air mass. Temperatures will be near seasonable levels but humidity will be very high with some dewpoints probably reaching into the lower 70s. PWATS will be high so any convection will produce heavy downpours. The upper trof exits to the east by Saturday night with a trailing cold front bringing clearing and a drier air mass in its wake for the latter half of the weekend. Sunday and into early next week dry weather and comfortable temps can be expected as a surface and upper ridge build over the area. By Mon night/Tue another digging upper trof over the Great Lakes is expected. This upper trof will bring a return moist southerly flow once again, with more convection expected to spread into the area Mon night into Tue. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Short Term... VFR across most of the region today, except the midcoast where a low cloud deck have been moving in an out of the shore. Expect those low clouds to once again push onshore after dark holding IFR through the Penobscot bay region. In the interior valley fog is once again expected in the CT river valley. Long Term...Variable conditions from MVFR to IFR Fri through Sat in areas of stratus and patchy fog also in scattered showers and thunderstorms. && .MARINE... Short Term...Winds and seas will remain well below SCA through the next few days. Long Term...A weak flow will keep winds/seas below SCA Fri through Sunday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. &&
Hazardous weather outlook, Aug 2, 3:00 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 300 PM EDT Wed Aug 2 2017 MEZ007>009-012>014-018>028-NHZ001>015-031900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 300 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms could produce localized heavy rain the rest of this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms could produce localized heavy downpours again Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-031900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 300 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 3:55 PM EDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Gray ME 355 PM EDT WED AUG 2 2017 NHZ005-008-009-022030- Merrimack-Belknap-Southern Grafton- 355 PM EDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRAFTON...NORTHWESTERN BELKNAP AND NORTH CENTRAL MERRIMACK COUNTIES... At 355 PM EDT, a strong thunderstorm was located 7 miles northeast of Danbury, or 9 miles northwest of Franklin, moving east at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Laconia, Franklin, Meredith, Danbury, Belmont, Bristol, Andover, Center Harber, Hill, Hebron, Tilton, New Hampton, Sanbornton and Northfield. This includes Interstate 93 between mile markers 56 and 73. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4367 7180 4368 7148 4342 7153 4352 7187 TIME...MOT...LOC 1955Z 277DEG 7KT 4357 7172 Legro
Special weather statement, Aug 2, 4:33 PM EDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Gray ME 433 PM EDT WED AUG 2 2017 NHZ005-008-009-022100- Merrimack-Belknap-Southern Grafton- 433 PM EDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BELKNAP AND NORTH CENTRAL MERRIMACK COUNTIES... At 433 PM EDT, a strong thunderstorm was located near Franklin, moving east at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Laconia, Franklin, Meredith, Loudon, Gilmanton, Canterbury, Belmont, Gilford, Bristol, Andover, Hill, Tilton, New Hampton, Sanbornton, Northfield and Salisbury. This includes Interstate 93 between mile markers 51 and 69. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4347 7181 4362 7170 4359 7139 4331 7148 TIME...MOT...LOC 2033Z 277DEG 8KT 4352 7164 Legro
Special weather statement, Aug 2, 4:46 PM EDT, 56 minutes before
Special Weather Statement National Weather Service Gray ME 446 PM EDT WED AUG 2 2017 NHZ004-006-022115- Southern Carroll-Northern Carroll- 446 PM EDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CARROLL COUNTY... At 446 PM EDT, a strong thunderstorm was located near Tamworth, or 7 miles south of Conway, moving east at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Conway, Tamworth, Madison, Freedom, Albany and Eaton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4400 7100 4379 7099 4383 7122 4393 7123 TIME...MOT...LOC 2046Z 262DEG 11KT 4387 7113 Legro
Special weather statement, Aug 2, 4:50 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Gray ME
450 PM EDT WED AUG 2 2017
NHZ008-009-022115-
Merrimack-Belknap-
450 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BELKNAP AND EAST
CENTRAL MERRIMACK COUNTIES...
At 449 PM EDT, a strong thunderstorm was located over Canterbury, or
8 miles north of Concord, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Concord, Franklin, Loudon, Alton, Barnstead, Epsom, Gilmanton,
Canterbury, Belmont, Boscawen, Chichester, Pittsfield, Northfield and
Webster.
This includes Interstate 93 between mile markers 42 and 53.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4327 7167 4339 7168 4349 7128 4327 7125
4323 7127
TIME...MOT...LOC 2049Z 262DEG 11KT 4333 7152
LegroThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:55 PM EDT | Special Weather Statement | GYX | Belknap | 35 min |
| Aug 2, 4:33 PM EDT | Special Weather Statement | GYX | Belknap | 27 min |
| Aug 2, 4:46 PM EDT | Special Weather Statement | GYX | Carroll | 29 min |
| Aug 2, 4:50 PM EDT | Special Weather Statement | GYX | Belknap | 25 min |
| Aug 2, 5:15 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 60 min |
| Aug 2, 6:22 PM EDT | Special Weather Statement | GYX | Belknap | 23 min |
| Aug 2, 6:45 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 60 min |
| Aug 2, 7:52 PM EDT | Areal Flood Advisory | GYX | Carroll | 113 min |
Nearby
Flash Flood Warnings in New Hampshire, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.